Ohio, 2019Flood in Ohio, April 26 to 27, 2019
April 26 to 27, 2019 · NWS CLE · 1 event in 1 county or zone
During the early morning hours of the 26th a large mesoscale complex moved from Indiana into western Ohio. Embedded thunderstorms produced heavy rain over the Blanchard watershed including the Eagle Creek.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the early morning hours of the 26th a large mesoscale complex moved from Indiana into western Ohio. Embedded thunderstorms produced heavy rain over the Blanchard watershed including the Eagle Creek. Rainfall reports ranged from 2.5 to 3.5 inches, most of which fell over a 4 hour timeframe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Apr 26, 3:28 AM EST, 2 hours 2 minutes earlier.
Area forecast discussion, Apr 26, 3:28 AM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Cleveland OH
428 AM EDT Fri Apr 26 2019
.SYNOPSIS...
Low pressure near the south shore of Lake Erie will track
quickly eastward today. A reinforcing surge of cold air will
move across the region late this afternoon into the evening.
Weak high pressure will over the region tonight but it will be
short lived as the next area a deeper area of low pressure
arrives Saturday evening. A stronger area of high pressure moves
over the region Sunday night bringing a cold dry airmass.
&&
.NEAR TERM /THROUGH SATURDAY/...
Rainfall amounts in and around Findlay approached 2 inches with
flooding occurring in that area. Monitor river forecast for the
Blanchard and Eagle Creek through the day.
Low pressure near the south shore of Lake Erie will track
quickly eastward today. Expect to see a couple waves of showers,
one early this morning the other sweeping across the area by
early afternoon. We then will see what evolves as an upper level
trough crosses the area through the afternoon. The northwest
flow with the cooler air aloft will increase the lapse rates
across the region. Current thinking is that there will be an
area of thunderstorms that develop 40 miles either side of a
line from Port Clinton to Millersburg that track southeast
across the area into the early evening. Small hail will be
possible with any of these thunderstorms that develop. Gusty
west to northwest winds will also occur today, strongest across
NW Ohio with gusts up to 40 mph.
The colder surge of air will arrive in the wake of these
thunderstorms with a chilly night expected. If winds decrease
soon enough there could be some patchy frost, especially across
the southwestern CWA. Cloud cover across the east will be slow
to exit so frost will likely have difficulty developing. A
reinforcing surge of cold air will move across the region late
this afternoon into the evening. Weak high pressure will over
the region tonight but it will be short lived.
Highs in the 50s to lower 60s today. Saturday highs will be
cooler with mid 40s to mid 50s common.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
A series of shortwave troughs will move west to east through this
forecast period. This will result in a surface low pressure system
that will move east across the area Saturday night into Sunday
morning. An upper level ridge will begin to build east across the
local area Sunday into Sunday night along with a surface nigh
pressure. Upper level trough and surface low pressure will approach
from the west Sunday night and begin to force a warm front north
toward the area Monday and Monday night. The surface low pressure
system will move quickly east with a surge of moisture along with
upper level positive vorticity maximum. This feature will spread
light to moderate rainfall across the area Saturday night into
Sunday morning. The precipitation will quickly taper off by Sunday
afternoon. Some clearing will take place Sunday night as winds
diminish to light and variable. Cold air advection will drop
temperatures into the upper 20s in the extreme east while the rest
of the area remains in the lower to middle 30s. Expecting
widespread frost in the extreme east and areas along with patchy
frost elsewhere. So, temperatures, cloud cover, and winds will have
to be monitored closely over the next couple days for frost
potential Sunday night. Otherwise, forecast area will see a downward
trend through Sunday night in temperatures and then as warm air
advection returns for Monday and Monday night ahead of the next
system, temperatures will be on the upward trend.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
Fairly broad upper level ridge will move east across the eastern
United States during the first half of the week. This will allow
surface high pressure to move quickly off the East Coast by Monday
afternoon. Another low pressure system will move east toward the
local area Tuesday forcing a warm front north to the Ohio River. The
front will become nearly stationary over the river by Tuesday
afternoon as the weak wave of low pressure moves east. Another
rapidly deepening low pressure system will track northeast into the
lower Great Lakes by Thursday morning forcing the stationary front
north of the area. The weather systems will keep a chance for
showers across the area each day through the forecast period.
Temperatures will be on a gradual increase through the forecast
period as well as the storm systems transition north allowing for
more warm air advection. Due to the close proximity of the front
and the low pressure systems, there is an outside chance for a few
rumbles of thunder with these showers.
&&
.AVIATION /06Z Friday THROUGH Tuesday/...
Low pressure over NW Ohio will continue to track eastward near
the south shore of Lake Erie through the remainder of the
overnight. MVFR/IFR conditions will definitely occur in the
showers but away from them some low end VFR conditions may
occur. Any thunder will be limited to the southeastern third of
the area and even that looks very uncertain. Otherwise expect
occasional heavy downpours as a couple areas of rain move
eastward across the region. MVFR/IFR conditions will develop
near and for a few hours in the wake of a cold front that will
move across the area from late morning into the afternoon. The
main area of showers will be east of the area by mid afternoon.
However an upper level trough will bring some instability to
the area this afternoon with some mid afternoon/early evening
thunder possible from near Port Clinton to Millersburg. This may
end up only impacting the KMFD TAF.
Winds will be variable with the low moving across northern Ohio
int NW PA. Gusty southerly winds to around 20 knots will be
possible through sunrise. As the cold front sweeps across the
region late morning to the afternoon winds shift to the west
and northwest with gusts 25 to 35 knots possible. The strongest
winds will be across NW Ohio.
OUTLOOK...Non-VFR lingering across northwest PA into Saturday.
Non-VFR possible again Saturday night into early Sunday. Areas
of non-VFR possible Monday night into Tuesday.
&&
.MARINE...
Low pressure will continue to move northeast today and winds around
the back side of the low will cause gusty winds to develop out of
the northwest at 15 to 30 knots. The gusty winds will continue
through tonight and much of Saturday when the begin to diminish.
Winds become somewhat light and variable Saturday afternoon and
Saturday evening. Yet another low pressure system is progged to
move east across central Ohio and this will push the winds around to
the northeast Saturday night into Sunday. A gradual decrease in the
winds will take place Sunday as the low pressure system moves to the
east. High pressure will quickly build east across the lower Great
Lakes Sunday night into Monday. A warm front will lift north in
advance of a low pressure system Monday and low pressure will move
northeast across northern Ohio and east of the area by Tuesday. The
low will likely cause small craft advisories to be hoisted once
again for Monday with diminishing light winds for Tuesday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 4 PM EDT Saturday for LEZ148-149.
Small Craft Advisory until 4 AM EDT Saturday for LEZ142>144.
Small Craft Advisory until 10 AM EDT Saturday for LEZ145>147.
&&
SYNOPSIS...MM
NEAR TERM...MM
SHORT TERM...Lombardy
LONG TERM...Lombardy
AVIATION...MM
MARINE...LombardyHazardous weather outlook, Apr 26, 3:40 AM EST, 1 hour 50 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
440 AM EDT Fri Apr 26 2019
OHZ003-006>010-017>020-027>031-036>038-047-270845-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-Medina-
Wyandot-Crawford-Richland-Ashland-Wayne-Marion-Morrow-Holmes-Knox-
440 AM EDT Fri Apr 26 2019
This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.
.DAY ONE...Today and tonight.
Scattered thunderstorms are expected to develop this afternoon and
continue into early evening. Some of these may produce some small
hail and gusty winds.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
A cold dry airmass will move into the area Sunday night into early
Monday morning with frost expected to develop.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LEZ061-142>149-162>169-270845-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
440 AM EDT Fri Apr 26 2019
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ011>014-021>023-032-033-089-PAZ001>003-270845-
Cuyahoga-Lake-Geauga-Ashtabula Inland-Summit-Portage-Trumbull-Stark-
Mahoning-Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford-
440 AM EDT Fri Apr 26 2019
This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
A cold dry airmass will move into the area Sunday night into early
Monday morning with frost expected to develop.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Flood, Hancock
- When
- April 26, 5:30 AM EST to April 27, 12:00 AM EST
- Where
- Hancock County, 2.96 mi ESE of Mc Comb to 1.78 mi E of Benton Ridge
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 41.084, -83.727
Flooding also occurred in Hancock County as both Eagle Creek and the Blanchard River went over their banks. Eagle Creek, which drains into the Blanchard River at Findlay, was receding Friday night of the 26th after reaching its moderate flood stage. Eagle Creek reached moderate flood stage at a height of 10.14 feet about 3 p.m. Friday. Creek floodwater affected portions of South Blanchard Street, Brookside Drive, Fremont and Graceland avenues. The intersections of Beechmont Drive with Fairmont and Rosemont Drives flooded. The Blanchard River at Findlay rose above its minor flood stage, 11 feet, and reached 11.47 feet by 8 p.m. Friday.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, April 26 to 28, 20192 deaths · 2 events
- High Wind and Strong Wind in North Carolina, April 26, 20191 death · $125,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in Virginia, April 26, 20191 injured · $36,000 · 1 in hail · 18 events
- High Wind in North Carolina, April 26, 2019$100,000 · 59 kt wind · 4 events
- Tornado and Damaging Winds in Maryland, April 26, 2019EF1 · 20 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 26, 201965 kt wind · 38 events
- Damaging Winds in Pennsylvania, April 26, 2019$37,000 · 61 kt wind · 3 events
- Damaging Winds in Pennsylvania, April 26, 2019$21,000 · 51 kt wind · 7 events
- Damaging Winds in Virginia, April 26, 201965 kt wind · 20 events
- Damaging Winds in Pennsylvania, April 26, 201961 kt wind · 19 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 26, 201951 kt wind · 18 events
- Tornado in Wyoming, April 26, 2019$20,000 · EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 820883.